Hail, Curry
- When
- May 9, 3:40 PM MST
- Where
- Curry County, 1 mi W of Pleasant Hill
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.517, -103.083
An isolated strong thunderstorm formed on the state line just north of Pleasant Hill then moved or developed southwest towards Cannon Air Force Base and finally dissipated after barely entering Roosevelt County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
An isolated strong thunderstorm formed on the state line just north of Pleasant Hill then moved or developed southwest towards Cannon Air Force Base and finally dissipated after barely entering Roosevelt County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 9, 1:58 PM MST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 PM MDT SUN MAY 9 2004 .DISCUSSION...CONVECTION INCREASING OVER THE HIGHER TERRAIN OF SOUTH CENTRAL NEW MEXICO EARLY THIS AFTERNOON...AND ALSO ACROSS PARTS OF THE FAR EC PLAINS WHERE LOW LEVEL CONVERGENT BOUNDARY EVIDENT BETWEEN TUCUMCARI AND CLOVIS. MODERATELY HIGH CAPE VALUES AROUND 2000 J/KG WILL SUPPORT A FEW PULSE-TYPE SEVERE STORMS INTO THE EVENING HOURS...WITH STRONG OUTFLOW WINDS THE MAIN CONCERN. WEAK WINDS ALOFT SHOULD PRECLUDE ANYTHING FROM BECOMING TOO ORGANIZED. ELSEWHERE ACROSS THE AREA...CUMULI RATHER FLAT/SHALLOW BUT CAN/T RULE OUT ISOLATED HIGH BASED TSRA OVER THE GILA REGION AND ALONG EAST SLOPES OF THE CENTRAL/NORTH CENTRAL MOUNTAINS INTO THE EVENING. AGAIN...GUSTY WINDS MAIN THREAT. OVERALL...PREVIOUS POP/WX GRIDS HAVE TRENDS COVERED WELL. SEVERAL WEAK UPPER CIRCULATIONS EVIDENT ACROSS NORTHERN MEXICO. THE ONE FEATURE THAT WAS NEAR THE NEW MEXICO BOOTHEEL EARLIER THIS MORNING APPEARS TO BE NEAR OR JUST SOUTH OF EL PASO THIS AFTERNOON... AND WAS LIKELY ENHANCING THE CURRENT CROP OF SHRA/TSRA CROP. THIS FEATURE WILL CONTINUE TO DRIFT EASTWARD TONIGHT...BUT MODELS DEPICT A COUPLE MORE RIPPLES MAKING THEIR WAY SLOWLY EAST- NORTHEASTWARD ACROSS SOUTHERN NEW MEXICO/NORTHERN MEXICO AND FAR WEST TEXAS MONDAY INTO MONDAY NIGHT. SO IDEA THAT TOMORROW WILL BE A LITTLE MORE ACTIVE THAN TODAY SEEMS REASONABLE...AT LEAST FORE CENTRAL AND SOUTHERN AREAS. WILL CONTINUE TO MAINTAIN DRY FORECAST ACROSS THE NORTHWEST PLATEAU. BY TUESDAY...DEEPENING TROUGH OVER THE GREAT BASIN WILL RESULT IN INCREASING SOUTHWESTERLY FLOW ALOFT OVER THE AREA. POTENTIAL FOR ACTIVE DRYLINE ACROSS THE FAR EAST...OTHERWISE ENOUGH DRY AIR INTRUSION FROM THE WEST TO PRECLUDE POPS REMAINDER OF THE MOUNTAINS AND EAST. BREEZY MANY AREAS...APPROACHING WINDY ACROSS THE FAR WEST. GRADIENTS STRENGTHENING FURTHER WEDNESDAY AS TROUGH PROGRESSES EASTWARD. SOME DIFFERENCE REGARDING HOW DEEP/SHARP THE TROUGH WILL BE ONCE IT MOVES THROUGH THE REGION MID-WEEK. PROBABLY ENOUGH MOISTURE/INSTABILITY TO KEEP LOW CHC POPS IN THE NW AND NC AS SYSTEM LIFTS TO OUR N. THEN DRY THU/FRI BEFORE LOW LEVEL MOISTURE RETURNS JUST IN TIME FOR THE WEEKEND. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 047/086 050/080 042 41000 GALLUP.................... 040/082 041/076 037 41000 GRANTS.................... 042/083 043/078 038 41011 GLENWOOD.................. 053/088 053/084 046 41122 CHAMA..................... 032/076 034/072 032 41111 LOS ALAMOS................ 049/079 050/075 039 41011 RED RIVER................. 030/071 032/067 030 41111 TAOS...................... 037/080 038/075 037 41111 SANTA FE.................. 042/082 043/077 041 41011 SANTA FE AIRPORT.......... 045/084 046/079 043 41011 ESPANOLA.................. 040/085 041/081 044 41011 ALBUQUERQUE HEIGHTS....... 057/084 058/084 054 41011 ALBUQUERQUE VALLEY........ 050/086 051/087 050 41011 ALBUQUERQUE FOOTHILLS..... 051/082 052/081 052 41011 ALBUQUERQUE WEST MESA..... 053/085 054/085 053 41011 SOCORRO................... 051/088 052/085 050 41122 SANDIA PARK/CEDAR CREST... 049/078 051/074 047 41111 MORIARTY/ESTANCIA......... 042/082 044/079 044 41111 CARRIZOZO................. 055/083 055/084 049 41022 RUIDOSO................... 051/076 051/077 048 41122 RATON..................... 041/082 042/082 041 41111 LAS VEGAS................. 043/079 044/079 043 41111 ROY....................... 050/082 051/080 047 41111 CLAYTON................... 055/084 056/083 051 41111 SANTA ROSA................ 053/087 054/088 054 41111 TUCUMCARI................. 058/087 059/088 056 41122 FORT SUMNER............... 057/086 058/087 055 41222 CLOVIS.................... 058/085 059/086 055 41222 PORTALES.................. 058/086 059/087 055 41222 ROSWELL................... 060/088 061/090 057 41122 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 41
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN MAY 9 2004 NMZ001>021-026-101200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT SUN MAY 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE OVER THE EASTERN PLAINS LATER THIS AFTERNOON AND EVENING...FROM ROUGHLY ROSWELL TO TUCUMCARI ON EAST. HAIL TO ONE HALF INCH...WIND GUSTS TO 50 MPH AND BRIEF TORRENTIAL RAIN ARE ALL POSSIBLE WITH ANY THUNDERSTORM IN THIS AREA BETWEEN 300 PM AND 900 PM MDT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
The national radar mosaic for the moment the first event began.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391448, 5391453, 5391449, 5391450, 5391451, 5391452.